Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of the Korean Mathematical Society
Journal Basic Information
Journal DOI :
The Korean Mathematical Society
Editor in Chief :
Volume & Issues
Volume 46, Issue 6 - Nov 2009
Volume 46, Issue 5 - Sep 2009
Volume 46, Issue 4 - Jul 2009
Volume 46, Issue 3 - May 2009
Volume 46, Issue 2 - Mar 2009
Volume 46, Issue 1 - Jan 2009
Selecting the target year
RIGIDITY OF PROPER HOLOMORPHIC MAPS FROM B
Wang, Sung-Ho ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 895~905
DOI : 10.4134/JKMS.2009.46.5.895
be the unit ball in the complex vector space
with the standard Hermitian metric. Let
be the boundary sphere with the induced CR structure. Let f :
be a local CR immersion. If N < 3n - 1, the asymptotic vectors of the CR second fundamental form of f at each point form a subspace of the CR(horizontal) tangent space of
of codimension at most 1. We study the higher order derivatives of this relation, and we show that a linearly full local CR immersion f :
3n-2, can only occur when N = n, 2n, or 2n + 1. As a consequence, it gives an extension of the classification of the rational proper holomorphic maps from
by Hamada to the classification of the rational proper holomorphic maps from
A NOTE ON THE UNSTABILITY CONDITIONS OF THE STEENROD SQUARES ON THE POLYNOMIAL ALGEBRA
Janfada, Ali Sarbaz ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 907~918
DOI : 10.4134/JKMS.2009.46.5.907
We extend some results involved the action of the Steenrod operations on monomials and get some corollaries on the hit problem. Then, by multiplying some special matrices, we obtain an efficient tool to compute the action of these operations.
A RECURSIVE FORMULA FOR THE JONES POLYNOMIAL OF 2-BRIDGE LINKS AND APPLICATIONS
Lee, Eun-Ju ; Lee, Sang-Youl ; Seo, Myoung-Soo ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 919~947
DOI : 10.4134/JKMS.2009.46.5.919
In this paper, we give a recursive formula for the Jones polynomial of a 2-bridge knot or link with Conway normal form C(
) in terms of
. As applications, we also give a recursive formula for the Jones polynomial of a 3-periodic link
with rational quotient L = C(2,
) for any nonzero integers
and give a formula for the span of the Jones polynomial of
in terms of
for all i=1, 2, ..., r.
ON COMPLEX FINSLER SPACES WITH RANDERS METRIC
Aldea, Nicoleta ; Munteanu, Gheorghe ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 949~966
DOI : 10.4134/JKMS.2009.46.5.949
In this paper we introduce in study a new class of complex Finsler spaces, namely the complex Randers spaces, for which the fundamental metric tensor and the Chern-Finsler connection are determined. A special approach is devoted to
-Randers metrics. Using the length arc parametrization for the extremal curves of the Euler-Lagrange equations we obtain a complex nonlinear connections of Lorentz type in a complex Randers space.
AN UPPER BOUND ON THE NUMBER OF PARITY CHECKS FOR BURST ERROR DETECTION AND CORRECTION IN EUCLIDEAN CODES
Jain, Sapna ; Lee, Ki-Suk ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 967~977
DOI : 10.4134/JKMS.2009.46.5.967
There are three standard weight functions on a linear code viz. Hamming weight, Lee weight, and Euclidean weight. Euclidean weight function is useful in connection with the lattice constructions  where the minimum norm of vectors in the lattice is related to the minimum Euclidean weight of the code. In this paper, we obtain an upper bound over the number of parity check digits for Euclidean weight codes detecting and correcting burst errors.
CR-WARPED PRODUCT SUBMANIFOLDS OF NEARLY KAEHLER MANIFOLDS
Al-Luhaibi, Nadia S. ; Al-Solamy, Falleh R. ; Khan, Viqar Azam ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 979~995
DOI : 10.4134/JKMS.2009.46.5.979
As warped product manifolds provide an excellent setting to model space time near black holes or bodies with large gravitational field, the study of these manifolds assumes significance in general. B. Y. Chen  initiated the study of CR-warped product submanifolds in a Kaehler manifold. He obtained a characterization for a CR-submanifold to be locally a CR-warped product and an estimate for the squared norm of the second fundamental form of CR-warped products in a complex space form (cf ). In the present paper, we have obtained a necessary and sufficient conditions in terms of the canonical structures P and F on a CR-submanifold of a nearly Kaehler manifold under which the submanifold reduces to a locally CR-warped product submanifold. Moreover, an estimate for the second fundamental form of the submanifold in a generalized complex space is obtained and thus extend the results of Chen to a more general setting.
DERIVATIONS OF PRIME AND SEMIPRIME RINGS
Argac, Nurcan ; Inceboz, Hulya G. ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 997~1005
DOI : 10.4134/JKMS.2009.46.5.997
Let R be a prime ring, I a nonzero ideal of R, d a derivation of R and n a fixed positive integer. (i) If (d(x)y+xd(y)+d(y)x+
= xy + yx for all x, y
I, then R is commutative. (ii) If char R
= 2 and (d(x)y + xd(y) + d(y)x +
- (xy + yx) is central for all x, y
I, then R is commutative. We also examine the case where R is a semiprime ring.
ANALYSIS AND COMPUTATIONS OF LEAST-SQUARES METHOD FOR OPTIMAL CONTROL PROBLEMS FOR THE STOKES EQUATIONS
Choi, Young-Mi ; Kim, Sang-Dong ; Lee, Hyung-Chun ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 1007~1025
DOI : 10.4134/JKMS.2009.46.5.1007
First-order least-squares method of a distributed optimal control problem for the incompressible Stokes equations is considered. An optimality system for the optimal solution are reformulated to the equivalent first-order system by introducing the vorticity and then the least-squares functional corresponding to the system is defined in terms of the sum of the squared
norms of the residual equations of the system. Finite element approximations are studied and optimal error estimates are obtained. Resulting linear system of the optimality system is symmetric and positive definite. The V-cycle multigrid method is applied to the system to test computational efficiency.
ON CONDITIONS PROVIDED BY NILRADICALS
Kim, Hong-Kee ; Kim, Nam-Kyun ; Jeong, Mun-Seob ; Lee, Yang ; Ryu, Sung-Ju ; Yeo, Dong-Eun ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 1027~1040
DOI : 10.4134/JKMS.2009.46.5.1027
A ring R is called IFP, due to Bell, if ab = 0 implies aRb = 0 for a, b
R. Huh et al. showed that the IFP condition is not preserved by polynomial ring extensions. In this note we concentrate on a generalized condition of the IFPness that can be lifted up to polynomial rings, introducing the concept of quasi-IFP rings. The structure of quasi-IFP rings will be studied, characterizing quasi-IFP rings via minimal strongly prime ideals. The connections between quasi-IFP rings and related concepts are also observed in various situations, constructing necessary examples in the process. The structure of minimal noncommutative (quasi-)IFP rings is also observed.
HOMOGENIZATION OF THE NON-STATIONARY STOKES EQUATIONS WITH PERIODIC VISCOSITY
Choe, Hi-Jun ; Kim, Hyun-Seok ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 1041~1069
DOI : 10.4134/JKMS.2009.46.5.1041
We study the periodic homogenization of the non-stationary Stokes equations. The fundamental homogenization theorem and corrector theorem are proved under a very general assumption on the viscosity coefficients and data. The proofs are based on a weak formulation suitable for an application of classical Tartar's method of oscillating test functions. Such a weak formulation is derived by adapting an argument in Teman's book [Navier-Stokes Equations: Theory and Numerical Analysis, North-Holland, Amsterdam, 1984].
EXISTENCE AND EXPONENTIAL STABILITY OF ALMOST PERIODIC SOLUTION FOR SHUNTING INHIBITORY CELLULAR NEURAL NETWORKS WITH DISTRIBUTED DELAYS AND LARGE IMPULSES
Zuo, Yi ; Wang, Yaonan ; Huang, Lihong ; Li, Chunsheng ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 1071~1085
DOI : 10.4134/JKMS.2009.46.5.1071
This paper considers the problem of existence and exponential stability of almost periodic solution for shunting inhibitory cellular neural networks with distributed delays and large impulses. Based on the contraction principle and Gronwall-Bellman's inequality, some sufficient conditions are obtained. The results of this paper are new and they complement previously known results.
GENERALIZATION OF THE FROBENIUS THEOREM ON INVOLUTIVITY
Han, Chong-Kyu ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 1087~1103
DOI : 10.4134/JKMS.2009.46.5.1087
Given a system of s independent 1-forms on a smooth manifold M of dimension m, we study the existence of integral manifolds by means of various generalized versions of the Frobenius theorem. In particular, we present necessary and sufficient conditions for there to exist s'-parameter (s' < s) family of integral manifolds of dimension p := m-s, and a necessary and sufficient condition for there to exist integral manifolds of dimension p', p'
p. We also present examples and applications to complex analysis in several variables.
OPTIMAL PARAMETERS FOR A DAMPED SINE-GORDON EQUATION
Ha, Jun-Hong ; Gutman, Semion ;
Journal of the Korean Mathematical Society, volume 46, issue 5, 2009, Pages 1105~1117
DOI : 10.4134/JKMS.2009.46.5.1105
In this paper a parameter identification problem for a damped sine-Gordon equation is studied from the theoretical and numerical perspectives. A spectral method is developed for the solution of the state and the adjoint equations. The Powell's minimization method is used for the numerical parameter identification. The necessary conditions for the optimization problem are shown to yield the bang-bang control law. Numerical results are discussed and the applicability of the necessary conditions is examined.